Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 6, 2012, 4:59 PM EDT for Broward County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- Aug 6, 2012, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1299 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WWUS82 KMFL 062059
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT MON AUG 6 2012
FLZ071-062200-
INLAND BROWARD COUNTY FL
459 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 600 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...AND
MOVING NORTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2616 8069 2622 8077 2633 8070 2633 8058
2625 8050 2617 8045 2612 8058
TIME...MOT...LOC 2059Z 135DEG 5KT 2620 8056
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:37 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 2:37 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 237 PM EDT MON AUG 6 2012 .DISCUSSION... SHOWERS AND THUNDERSTORMS FOCUSING OVER WESTERN SECTIONS OF THE PENINSULA AS DIURNAL PATTERN OF TSTM COVERAGE BEGINNING TO TAKE OVER IN EASTERLY FLOW. AXIS OF HIGHEST ATMOSPHERIC MOISTURE VALUES ASSOCIATED WITH NORTH TO SOUTH ORIENTED LOW/MID LEVEL TROUGH IS CURRENTLY OVER SOUTH FLORIDA AND WILL SHIFT STEADILY WESTWARD WITH THE TROUGH THE REMAINDER OF TODAY AND TONIGHT. STILL ENOUGH MOISTURE AND LOW/MID LEVEL SUPPORT FOR A FEW SHOWERS/TSTMS OVERNIGHT, WITH DRIER AIR OVER THE BAHAMAS POISED TO MOVE INTO OUR REGION ON TUESDAY. PRECIPITABLE WATER VALUES ARE FORECAST TO DROP INTO THE 1.4-1.7 RANGE TUESDAY AND HOLD ON THROUGH MID-WEEK AS DEEP- LAYERED HIGH PRESSURE AND ASSOCIATED EASTERLY FLOW BUILDS INTO AREA. THIS DRIER AIR WILL CUT DOWN ON CONVECTION BUT WILL LEAVE IN 30/40 PERCENT POPS FOR INTERIOR AND WESTERN AREAS TUESDAY THROUGH THURSDAY PRIMARILY DURING THE AFTERNOON HOURS. FOR EASTERN AREAS, LEFT IN A 20 PERCENT, WHICH MAY BE GENEROUS, BUT CAN'T RULE OUT A FEW STRAY SHOWERS ESPECIALLY DURING THE NIGHT AND MORNING HOURS. ALL IN ALL, A BIG IMPROVEMENT OVER TODAY. TEMPERATURES WILL BE AT SEASONABLY WARM LEVELS, WITH HIGHS 90-95 AND LOWS 75-80 MOST AREAS. BY THE END OF THE WEEK AND INTO NEXT WEEKEND, GLOBAL MODELS FAIRLY CONSISTENT IN HIGH PRESSURE WEAKENING OVER FLORIDA AS A LONGWAVE TROUGH DROPS INTO THE EASTERN UNITED STATES. THIS MAY RESULT IN INCREASED SOUTHERLY FLOW ALOFT WHICH WOULD TRANSPORT HIGHER MOISTURE BACK INTO THE REGION. CURRENT FORECAST INDICATING HIGHER RAIN CHANCES FOR THE WEEKEND TIME FRAME STILL LOOKS ON TRACK. && .AVIATION...18Z ISSUANCE...SHOWER AND THUNDERSTORM ACTIVITY WAS BEGINNING TO INCREASE OFF THE COAST SOUTHEAST OF MIAMI DADE COUNTY...AND ALSO ACROSS MAINLAND MONROE AND THE GULF. THERE IS STILL A LOT OF CIRRUS OVER THE EASTERN HALF OF THE REGION...ESPECIALLY OVER KPBI...FROM EARLIER CONVECTION. SO KPBI MAY ONLY SEE A FEW MORE SHOWERS NEAR THE REGION INSTEAD OF THUNDERSTORMS...BUT KEPT VCTS AFTER 20Z IN CASE THE CLOUD COVER DISSIPATES AND THE AREA BECOMES MORE UNSTABLE. FURTHER SOUTH AND WEST...EXPECT AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON HOURS...AND KEPT VCTS FOR THE TAF SITES. DRIER AIR WILL MOVE INTO THE REGION OVERNIGHT...WITH SHOWER ACTIVITY ENDING BEFORE 06Z. WITH EVEN DRIER AIR MOVING INTO THE REGION DURING THE DAY ON TUESDAY...EXPECT VFR CONDITIONS TO PREVAIL. MVFR/IFR CONDITIONS ARE POSSIBLE IF A THUNDERSTORM GOES OVER A TAF SITE. && .MARINE... RIDGE FORECAST TO REMAIN NEARLY STATIONARY OVER S/CENTRAL FLORIDA THROUGHOUT THE WEEK. THIS WILL KEEP E/SE WINDS IN THE 10-12 KT RANGE FOR THE MOST PART, WITH SEAS GENERALLY LESS THAN 4 FT. && .FIRE WEATHER... WITH MAX TEMPS REACHING THE MID 90S OVER THE INTERIOR SECTIONS OF THE PENINSULA, LOWEST AFTERNOON RH VALUES WILL DROP INTO THE 45 PERCENT RANGE, STILL WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 79 91 / 30 20 10 20 FORT LAUDERDALE 81 90 81 90 / 30 20 10 20 MIAMI 79 90 80 91 / 30 20 10 20 NAPLES 76 92 76 93 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/PUBLIC/MARINE...59/MOLLEDA AVIATION/FIRE/RADAR...84/AK
Hazardous weather outlook, Aug 6, 5:16 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 516 AM EDT MON AUG 6 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 516 AM EDT MON AUG 6 2012 ...NUMEROUS SHOWERS AND THUNDERSTORMS ALL AREAS TODAY... ...LOCALLY HEAVY RAINFALL POSSIBLE WITH ANY STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE DUE TO MODERATE ONSHORE SOUTHEAST FLOW. THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL AREAS TODAY. THE MAIN IMPACT FROM THESE STORMS WILL BE FREQUENT LIGHTNING, LOCALLY HEAVY RAINS AND GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. FLOODING: STREET FLOODING AND THE FLOODING OF LOW LYING AREAS WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY IN THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 6, 3:46 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT MON AUG 6 2012
FLZ066-069-070-062030-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL
346 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 430 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDRY
CORRECTIONAL I/A/P TO 4 MILES SOUTH OF BIG CORKSCREW ISLAND TO 5
MILES SOUTH OF BONITA SPRINGS...AND MOVING NORTH AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
SUNNILAND...
AVE MARIA...
QUAIL CREEK ESTATES...
HENDRY CORRECTIONAL I/A/P...
BIG CORKSCREW ISLAND...
BONITA SHORES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2634 8183 2632 8181 2632 8167 2642 8167
2643 8157 2650 8156 2644 8111 2617 8107
2615 8124 2622 8150 2612 8180 2613 8182
2624 8183 2633 8185
TIME...MOT...LOC 1946Z 164DEG 10KT 2627 8122 2630 8152
2627 8180
60Special weather statement, Aug 6, 4:28 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EDT MON AUG 6 2012
FLZ071-072-062115-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
428 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...
* UNTIL 515 PM EDT
* AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR INTERSECTION U.S. 27 PINES BLVD...AND
MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
INTERSECTION U.S. 27 PINES BLVD...
WESTON...
EAST TOLL GATE ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
LAT...LON 2601 8056 2609 8064 2615 8051 2616 8038
2606 8031 2598 8031 2596 8038 2596 8045
TIME...MOT...LOC 2028Z 154DEG 10KT 2602 8043
60Special weather statement, Aug 6, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT MON AUG 6 2012
FLZ071-062200-
INLAND BROWARD COUNTY FL
459 PM EDT MON AUG 6 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 600 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...AND
MOVING NORTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2616 8069 2622 8077 2633 8070 2633 8058
2625 8050 2617 8045 2612 8058
TIME...MOT...LOC 2059Z 135DEG 5KT 2620 8056
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:23 PM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 5, 10:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Aug 6, 3:46 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 6, 5:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.